Hail, Jeff Davis
- When
- February 22, 10:18 PM EST
- Where
- Jeff Davis County, Denton
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.717, -82.700
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 22, 8:45 PM EST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 845 PM EST TUE FEB 22 2005 .UPDATE... EARLY STORMS ACRS SERN GA WITH ISOLD SVR HAIL/WIND REPORTS HAS SLOWLY DIMINISHED...WHILE LATEST REGION RADAR MOSAIC SUGGESTS ANOTHER ROUND IS DEVELOPING UPSTREAM ALONG THE WARM FRONTAL ZONE AND IS HEADED TOWARD THE SERN GA ZONES OVERNIGHT. WL KEEP AT LEAST 20-30% POPS IN THAT REGION WITH ISOLD TSTMS PSBL OVERNIGHT. SOME RESIDUAL CAPE OF 500-1000J WILL ALLOW FOR SOME ISOLD STRONG/SVR STORMS WITH HAIL/WIND OVERNIGHT. MIN TEMP FOREAST A BIT MORE TRICKY AS LAST NIGHTS MIN A BIT ABOVE GUIDANCE AND CLOSER TO 1000-925 THICKNESS VALUES...TONIGHTS ETA/GFS VALUES SUGGEST LOWS IN THE 60-65 RANGE...BUT GUIDANCE WAS CLOSER TO THE MID/UPPER 50S. I HAVE EDGED UP MINS JUST SLIGHTLY ACRS THE BOARD OVERNIGHT. WINDS ARE EXPECTED TO DROP OFF TO A LIGHT W TO SW OVERNIGHT AND ENOUGH HOLES IN THE CLOUD COVER SHOULD SUPPORT AREAS OF FOG WITH PATCHY DENSE FOG IN SOME SPOTS...925H WINDS WILL REMAIN UP JUST ENOUGH TO CREATE SOME LOW DECKS OF STRATUS ALONG WITH THE FOG AS WELL. FOR WED...AREAS OF LOW CLOUDS AND FOG WITH PATCHY DENSE FOG IN SOME SPOTS TO START OFF THE DAY. SKIES WILL BE VERY SLOW TO BREAK UP AND MUCH OF THE DAY WILL REMAIN PARTLY TO MOSTLY CLOUDY...1000-850 THICKNESS VALUES SUPPORTING A GENERAL RANGE OF 74 TO 79 DEGREES FOR MAX TEMPS ON WED...A GOOD NOTCH LOWER THAN TODAYS HIGHS OF 78 TO 83 DEGREES AT THE CCF SITES...WITH A NEW DAILY RECORD HIGH AT AMG OF 82. WINDS WILL REMAIN LIGHT THROUGHOUT THE DAY AS THEY START OUT NE IN THE MORNING AND END UP SE 5-10 MPH BY THE AFTERNOON WITH A BETTER CHANCE FOR THE SEABREEZE TO PUSH INLAND DURING THE AFTERNOON HOURS. PCPN CHANCES WILL RAMP UP DURING THE AFTERNOON HOURS AS SHORT WAVE ENERGY MOVES IN FROM THE WEST ALONG WITH DEEPER MOISTURE...AND SURFACE SEA BREEZE BOUNDARIES ALONG WITH STATIONARY FRONT SAGGING SOUTHWARD WILL KICK RAIN CHANCES INTO THE 30-40% RANGE BY MID/LATE AFTERNOON WITH GENERALLY SHOWER ACTIVITY ALONG WITH ISOLD TSTMS DEPENDING ON AMOUNT OF INSTABILITY GENERATED FROM HEATING. && .MARINE... 00Z BUOYS REPORTING S/SW WINDS 10 KTS OR LESS AND SEAS 2 FT OR LESS. WINDS BECOMING WLY OVERNIGHT AT 10 KTS OR LESS...THEN CONT TO VEER ARND THE CLOCK TO NLY THEN ELY ON WED AS A SEABREEZE DEVELOPS. SEAS WILL REMAIN AT 2 FEET OR LESS THROUGH WED. DEWPOINT DEPRESSIONS LESS THAN 2 DEG AT ALL OF THE BUOYS SUGGESTS THAT SOME FOG WILL DEVELOP OVER THE WATERS AND HAVE ADVERTISED THIS IN THE GRIDS AND WILL DO SO IN THE CWF AS WELL. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && PUBLIC...21/HESS MARINE/FIRE WX....25/CAMP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 937 PM EST TUE FEB 22 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 937 PM EST TUE FEB 22 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ISOLATED THUNDERSTORM ACTIVITY WILL BE POSSIBLE ACROSS INLAND SOUTHEAST GEORGIA OVERNIGHT. DANGEROUS CLOUD TO GROUND LIGHTNING... SMALL HAIL...WIND GUSTS UP TO 40 MPH AND BRIEF HEAVY RAINFALL ARE POSSIBLE. AREAS OF FOG WILL OCCUR AGAIN TONIGHT. SOME LOCATIONS MAY HAVE DENSE FOG WITH VISIBILITY REDUCED TO A QUARTER OF A MILE AT TIMES. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AREAS OF FOG WILL CONTINUE EARLY WEDNESDAY MORNING. SOME LOCATIONS MAY HAVE DENSE FOG WITH VISIBILITY REDUCED TO A QUARTER OF A MILE AT TIMES. ISOLATED THUNDERSTORM ACTIVITY WILL BE POSSIBLE ACROSS THE FORECAST AREA WEDNESDAY AFTERNOON. DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL...WIND GUSTS UP TO 40 MPH AND BRIEF HEAVY RAINFALL ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 602 PM EST TUE FEB 22 2005 GAZ150-222345- WARE GA- 602 PM EST TUE FEB 22 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 645 PM EST... AT 602 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF MILLWOOD...OR ABOUT 7 MILES NORTH OF ARGYLE...MOVING SOUTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MILLWOOD...MANOR AND NEEDHAM THROUGH 645 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER... DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
613 PM EST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 12 E HOMERVILLE 31.04N 82.55W
02/22/2005 M0.75 INCH WARE GA TRAINED SPOTTER
&&
CAMPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 632 PM EST TUE FEB 22 2005 GAZ164-230015- CHARLTON GA- 632 PM EST TUE FEB 22 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 715 PM EST... AT 632 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 13 MILES NORTHWEST OF STEVEN FOSTER STATE PARK...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STEVEN FOSTER STATE PARK AND RACE POND THROUGH 715 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 643 PM EST TUE FEB 22 2005 GAZ163-230030- CLINCH GA- 643 PM EST TUE FEB 22 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 730 PM EST... AT 643 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER EAST CENTRAL CLINCH COUNTY...OR ABOUT 13 MILES SOUTH OF ARGYLE...MOVING SOUTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS ALONG U.S. HIGHWAY 441 BETWEEN HOMERVILLE AND ARGYLE THROUGH 730 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1003 PM EST TUE FEB 22 2005 GAZ132-133-230345- COFFEE GA-JEFF DAVIS GA- 1003 PM EST TUE FEB 22 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND JEFF DAVIS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1045 PM EST... AT 1003 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF SNIPESVILLE...OR ABOUT 7 MILES NORTHEAST OF BROXTON...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WEST GREEN...SNIPESVILLE...BROXTON AND DENTON THROUGH 1045 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1018 PM EST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM HAIL DENTON 31.72N 82.70W
02/22/2005 E1.75 INCH JEFF DAVIS GA LAW ENFORCEMENT
&&
HESSThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5433992.